John B. Conway
John Bligh Conway (born September 22, 1939) is an American mathematician. He is currently a professor emeritus at the George Washington University. His specialty is functional analysis, particularly bounded operators on a Hilbert space.
|John B. Conway|
|Born||September 22, 1939|
New Orleans, Louisiana, United States
|Institutions||The George Washington University|
|Doctoral students||Jim Agler (1980)|
Conway earned his B.S. from Loyola University and Ph.D. from Louisiana State University under the direction of Heron Collins in 1965, with a dissertation on The Strict Topology and Compactness in the Space of Measures. He has had 20 students who obtained doctorates under his supervision, most of them at Indiana University, where he was a close friend of mathematician Max Zorn. He served on the faculty there from 1965 to 1990, when he became head of the mathematics department at the University of Tennessee.
He is the author of a two-volume series on Functions of One Complex Variable (Springer-Verlag), which is a standard graduate text.
- Conway, John B. (1978). Functions of One Complex Variable I (Graduate Texts in Mathematics 11). Springer-Verlag. ISBN 978-0-387-90328-6.
- Conway, John B. (1997). A Course in Functional Analysis. Springer. ISBN 978-0-387-97245-9.
- Conway, John B. (1999). A Course in Operator Theory (Graduate Studies in Mathematics 21). American Mathematical Society. ISBN 978-0-8218-2065-0.
- Conway, John B. (1996). On Being a Department Head: A Personal View. American Mathematical Society. ISBN 978-0-8218-0615-9.
- Conway, John B. (1991). The Theory of Subnormal Operators. American Mathematical Society. ISBN 978-0-8218-1536-6.
- Conway, John B. (1981). Subnormal Operators. Pitman Books Ltd. ISBN 978-0-8218-2184-8.
- Conway, John B. (1973). "A complete Boolean algebra of subspaces which is not reflexive". Bull. Amer. Math. Soc. 79 (4): 720–722. doi:10.1090/S0002-9904-1973-13279-3.
- John B. Conway at the Mathematics Genealogy Project
- Conway, John (1967). "The Strict Topology and Compactness in the space of Measures". Transactions of the American Mathematical Society. 126 (3): 474–486. doi:10.1090/S0002-9947-1967-0206685-2. JSTOR 1994310.
- Gamelin, T. W. (1993). "Review: The theory of subnormal operators, by John B. Conway". Bull. Amer. Math. Soc. (N.S.). 28 (1): 199–202. doi:10.1090/s0273-0979-1993-00355-0.
- Muhly, Paul S. (1983). "Review: Subnormal operators, by John B. Conway". Bull. Amer. Math. Soc. (N.S.). 8 (3): 511–515. doi:10.1090/s0273-0979-1983-15144-3.
|This article about an American mathematician is a stub. You can help Wikipedia by expanding it.|